Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 45, NWS Buffalo, NY

July 17, 2009Cattaraugus County, Erie County, Wyoming County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 17, 2009, 11:08 PM EDT for Cattaraugus County, Erie County, Wyoming County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2009, 11:08 PM EDT (03:08 UTC)
Expired
Jul 17, 2009, 11:47 PM EDT
In force
39 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cattaraugus County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 52 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2009-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2009-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 180308
SVRBUF
NYC009-029-121-180400-
/O.NEW.KBUF.SV.W.0045.090718T0308Z-090718T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1108 PM EDT FRI JUL 17 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN ERIE COUNTY IN WESTERN NEW YORK
  WESTERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL MIDNIGHT EDT

* AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST CONCORD...OR 18 MILES SOUTH OF EAST AURORA...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SARDINIA BY 1115 PM EDT...
  CHAFFEE BY 1120 PM EDT...
  JAVA CENTER BY 1130 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4244 7871 4254 7874 4279 7826 4255 7811
      4252 7825 4253 7830 4251 7831
TIME...MOT...LOC 0307Z 242DEG 26KT 4252 7858

$$

HITCHCOCK
2 follow-up statements
000 
WWUS51 KBUF 180331
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1131 PM EDT FRI JUL 17 2009

NYC009-029-180339-
/O.CAN.KBUF.SV.W.0045.000000T0000Z-090718T0400Z/
CATTARAUGUS NY-ERIE NY-
1131 PM EDT FRI JUL 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE AND
NORTHEASTERN CATTARAUGUS COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMTED THE WARNING HAS MOVED EAST OF 
THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. 

LAT...LON 4268 7846 4269 7845 4279 7826 4257 7813
      4254 7846
TIME...MOT...LOC 0329Z 237DEG 26KT 4263 7838

$$

NYC121-180400-
/O.CON.KBUF.SV.W.0045.000000T0000Z-090718T0400Z/
WYOMING NY-
1131 PM EDT FRI JUL 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR WESTERN WYOMING COUNTY...

AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR JAVA CENTER...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WETHERSFIELD BY 1135 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4268 7846 4269 7845 4279 7826 4257 7813
      4254 7846
TIME...MOT...LOC 0329Z 237DEG 26KT 4263 7838

$$

HITCHCOCK
000 
WWUS51 KBUF 180347
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1147 PM EDT FRI JUL 17 2009

NYC121-180357-
/O.CAN.KBUF.SV.W.0045.000000T0000Z-090718T0400Z/
WYOMING NY-
1147 PM EDT FRI JUL 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WYOMING COUNTY IS
CANCELLED...

AT 1147 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4268 7846 4269 7845 4279 7826 4257 7813
      4254 7846
TIME...MOT...LOC 0347Z 237DEG 26KT 4269 7822

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:20 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 17, 10:20 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1020 PM EDT FRI JUL 17 2009

.SYNOPSIS...
LOW PRESSURE OVER THE LOWER LAKES WILL KEEP UNSETTLED WEATHER OVER
THE REGION TONIGHT WITH THE HEAVIEST RAIN EXPECTED FROM THE FINGER
LAKES EASTWARD. THE LOW IS EXPECTED TO LIFT NORTH INTO QUEBEC
SATURDAY AFTERNOON AND WILL SPREAD A WESTERLY FLOW OF UNSEASONABLY
COOL WEATHER OVER THE REGION THROUGH THE WEEKEND WITH A THREAT OF
MORE SHOWERS AND POSSIBLY A THUNDERSTORM MAINLY ON SATURDAY. A
PATTERN CHANGE WILL GET UNDERWAY ON MONDAY AS HIGH PRESSURE SETS UP
ALONG THE WEST COAST AND BRINGS A SOUTHERLY FLOW OF WARMER MORE
HUMID AIR TO WESTERN AND CENTRAL NEW YORK FROM TUESDAY THROUGH
THURSDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
EVENING MOISTURE CHANNEL IMAGERY SHOWING AN IMPRESSIVE OUT OF SEASON
MID LEVEL CYCLONE CENTERED JUST NORTH OF THE UPPER LAKES. 02Z
SURFACE ANALYSIS SHOWS A BROAD ASSOCIATED SURFACE LOW STRETCHING
FROM THE SOUTHERN TIP OF JAMES BAY SOUTHWARD INTO THE MID ATLANTIC
STATES. SHORT TERM MODEL GUIDANCE SPINS THE MID LEVEL CYCLONE IN
PLACE THROUGH SATURDAY MORNING BEFORE ALLOWING THE CIRCULATION TO
OPEN UP SOMEWHAT AND LIFT INTO QUEBEC PROVINCE BY SATURDAY NIGHT.
THIS WILL KEEP THE LOWER LAKES IN A MOIST CYCLONIC FLOW SURFACE AND
ALOFT WITH AN UNSEASONABLY COOL AIRMASS LINGERING.

REGIONAL RADAR IMAGERY SHOWING SHOWERS AND ISOLATED THUNDERSTORMS
SLOWLY DIMINISHING IN AREAL COVERAGE THIS EVENING WITH LOSS OF
DAYTIME HEATING. DESPITE THE LOSS OF DIURNAL INSTABILITY...LARGE
SCALE ASCENT AHEAD OF A WELL DEFINED SHORTWAVE CROSSING EASTERN LAKE
ERIE WILL KEEP A FEW SHOWERS GOING OVERNIGHT...WITH THE BEST CHANCES
PUSHING FROM THE GENESEE VALLEY EAST ACROSS THE EASTERN LAKE ONTARIO
REGION OVERNIGHT. FARTHER WEST...THE EARLIER WIDESPREAD RAINFALL HAS
DIMINISHED TO WIDELY SCATTERED SHOWERS. WITH GROWING LAKE INDUCED
INSTABILITY OVERNIGHT...CANNOT RULE OUT A FEW MORE LAKE GENERATED
SHOWERS...BUT EXPECT THE BULK OF THE TIME TO BE RAIN FREE.

BY SATURDAY MORNING THE BULK OF THE RAIN SHOWER ACTIVITY WITH THE
AFOREMENTIONED SHORTWAVE SHOULD BE EXITING INTO NORTHERN NEW
ENGLAND AND THE SAINT LAWRENCE VALLEY. THIS SHOULD LEAVE MOST OF THE
CWA DRY FOR THE MORNING HOURS. THE EXCEPTION MAY BE OVER AND NEAR
LAKE ERIE WHERE LAKE/850MB DELTA T OF AROUND 14C AND LAKE INDUCED
EQUILIBRIUM LEVELS AROUND 20K FEET MAY ALLOW A FEW LAKE GENERATED
SHOWERS TO DEVELOP...AS SUGGESTED BY THE NAM-WRF. WILL KEEP SOME
CHANCE POPS GOING FROM BUFFALO DOWN THE LAKE ERIE SHORE TO COVER THE
POTENTIAL.

BY SATURDAY AFTERNOON DAYTIME HEATING WILL TAKE HOLD...AND THE LAKES
WILL TRANSITION FROM A HEAT SOURCE TO A HEAT SINK. EXPECT STRONG
LAKE SHADOWS TO DEVELOP BY EARLY TO MID AFTERNOON ON INCREASING WSW
FLOW. THIS SHOULD ALLOW SKIES TO BECOME MOSTLY SUNNY DOWNWIND OF
LAKES ERIE AND ONTARIO INCLUDING METRO BUFFALO AND WATERTOWN. AWAY
FROM THE LAKE SHADOWS...COLD AIR ALOFT WILL ALLOW A FEW SCATTERED
SHOWERS TO DEVELOP...ALTHOUGH EXPECT OVERALL COVERAGE TO BE LESS
THAN TODAY. THE MOST PERSISTENT SHOWERS ARE LIKELY TO FORM ALONG THE
EDGES OF THE LAKE BREEZES...WHERE LAKE BREEZE INDUCED FRONTAL
CIRCULATIONS WILL LOCALLY ENHANCE LOW LEVEL CONVERGENCE.

GRIDS/ZFP/DIGITAL PRODUCTS HAVE BEEN UPDATED FOR TONIGHT AND
SATURDAY TO ADD MORE DETAIL AND LOCAL EFFECTS INCLUDING LAKE
SHADOWS. THE END RESULT IS A MUCH MORE OPTIMISTIC FORECAST FOR THE
POPULATION CENTER AROUND BUFFALO...AND SIMILAR TO PREVIOUS FOR
INLAND AREAS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
SATURDAY NIGHT, THE SFC & UPPER LOW WILL BE OVER QUEBEC WITH SOME
WEAK SFC RIDGING FROM THE OHIO VALLEY NE INTO NY. EXPECT PTLY-MSTLY
CLDY SKIES. 850 TEMPS GET QUITE COOL, DOWN TO +7C WHICH WOULD BRING
LAKE DELTA TS TO AROUND 13C, ENOUGH TO WORRY ABOUT LK EFFECT PRECIP
OVER LK ERIE BUT BUFKIT PROFILE OVER THE LAKE SHOWS MOISTURE LACKING
IN LOWER LEVELS. AT THIS TIME WILL GO WITH ONLY LOW CHC POPS IN THE
EVENING FROM BUF SOUTH TO ST LINE.

SUNDAY, STILL LOOKS A BIT BETTER BUT STILL CANT RULE OUT A SHWR
ESPCLY DURING THE AFTERNOON WITH DAYTIME HEATING MAINLY ACROSS AREAS
TO THE SOUTH AND EAST OF BUFFALO, EASTWARD TO THE FINGER LKS. IT
WILL STILL BE COOL FOR THIS TIME OF YEAR WITH HIGHS GENLY 70 TO 75
WITH UPPER 60S OVER PORTIONS OF THE SOUTHERN TIER. WILL KEEP SUNDAY
NIGHT DRY WITH PTLY-MSTLY CLDY SKIES. LOWS GENLY IN THE 50S WITH
UPPER 40S INTERIOR OF THE SOUTHERN TIER.

MONDAY, SFC RIDGE OVER THE AREA IN THE MRNG SHLD ALLOW DAY TO START
OUT PTLY-MSTLY SUNNY BUT WILL MENTION LOW CHC SHWR/TSTM MAINLY
MONDAY AFTERNOON SOUTH AND EAST OF BUF-ROC-ART LINE MOISTURE LIFTS
NORTH FROM CENTRAL APPALACHIANS. HIGHS GENLY IN THE MID 70S.

MONDAY NIGHT, WILL STAY WITH EARLIER FORECAST AND KEEP IT DRY WITH
RIDGE EXTENDING WEST FROM NEW ENGLAND TO LOWER LAKES. LOWS GENERALLY
FROM THE MID 50S TO LOWER 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ON TUESDAY WILL BRING IN LOW CHC OF SHWR/TSTM FROM FINGER LKS
EASTWARD AS LATEST ECMWF SPREADS SOUTHERLY FLOW OF INCREASINGLY
MOIST AIR NORTHWARD FROM MID ATLANTIC STATES. WILL KEEP EXTREME WEST
DRY WITH ONLY SLGT CHC POPS. WARMER WITH HIGHS GENLY UPPER 70S TO
LOWER 80S, CLOSER TO NORMAL LEVELS AND LOWS IN THE LOW TO MID 60S
BUT MID 50S INTERIOR OF SOUTHERN TIER.

WEDNESDAY, LOOKS TO BE THE WARMEST DAY IN AWHILE WITH 850 TEMPS OF
+15C WITH HIGHS GENLY IN THE LOW TO MID 80S AND SHLD BE MORE HUMID
AS WELL WITH DEW PTS IN THE LOW TO MID 60S, MUCH MORE MID
SUMMERLIKE. WILL ONLY MENTION CHC SHWR/TSTM EAST OF LK ONTARIO
CLOSER TO STATIONARY FRNT ALNG THE ATLANTIC COAST. LOWS WED NGT
GENLY MID 60S WITH UPPER 50S INTERIOR OF SOUTHERN TIER.

THURSDAY, SHLD BE SIMILAR TO WED, SUMMERLIKE WARMTH AND HUMIDITY
WITH LOW CHC SHWR/TSTM WITH DAYTIME HEATING. HIGHS GENLY IN THE LOW
TO MID 80S AND LOWS IN LOW TO MID 60S, UPPER 50S INTERIOR OF
SOUTHERN TIER.

FRIDAY, THE WARM, HUMID PATTERN CONTINUES WITH AN UPPER TROUGH
MOVING INTO THE CENTRAL LKS BRINGING A LOW CHC OF SHWRS AND TSTMS.
HIGHS AGAIN IN THE LOW TO MID 80S.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
AREAS OF RAIN SHOWERS AND ASSOCIATED MVFR CIGS/VSBY WILL CONTINUE TO
PUSH SLOWLY EAST ACROSS THE AREA THROUGH THE EVENING HOURS. ACROSS
THE WESTERN TAF SITES INCLUDING KBUF-KIAG-KROC-KJHW...EXPECT THE
BULK OF THE RAIN TO BE OVER BY ABOUT 03Z. FARTHER EAST AT KART
SCATTERED VERY LIGHT SHOWERS THIS EVENING WILL INCREASE OVERNIGHT
WITH THE BEST CHANCE OF HEAVIER ACTIVITY AND MVFR CIGS/VSBY FROM
ABOUT 04Z-07Z. A FEW OF THE HEAVIEST SHOWERS MAY CONTAIN IFR
CONDITIONS...BUT THIS IS EXPECTED TO BE TOO BRIEF TO CONSIDER FOR
MENTION IN THE TERMINALS ATTM.

FOLLOWING THE RAIN SHOWERS...SATELLITE IMAGERY SHOWS A DRY SLOT
UPSTREAM OVER SOUTHERN ONTARIO PROVINCE AND CENTRAL LAKE ERIE. THIS
SHOULD ROTATE ACROSS WESTERN NY DURING THE LATE EVENING AND EARLY
OVERNIGHT WITH PERHAPS A FEW BINOVC. MODEL GUIDANCE SHOWS CIGS
DETERIORATING TO MVFR LATE TONIGHT AND SATURDAY MORNING AS WRAP
AROUND MOISTURE ARRIVES...BUT UPSTREAM OBSERVATIONS AND TRENDS JUST
DONT SEEM TO SUPPORT THIS. HAVE GONE OPTIMISTIC AND KEPT VFR
CONDITIONS OVERNIGHT AT KBUF-KIAG-KROC. AT KJHW...UPSLOPE INTO THE
HIGHER TERRAIN WILL BRING A GREATER CHANCE OF MVFR OR EVEN IFR
CIGS/VSBY LATE TONIGHT AND HAVE INCLUDED MENTION THERE. FARTHER EAST
AT KART...CLOSER PROXIMITY TO THE DEEP MOIST CIRCULATION CENTER OF
THE SURFACE AND MID LEVEL LOW SHOULD ALSO BRING A GREATER CHANCE OF
MVFR CIGS LATE TONIGHT AND SATURDAY MORNING.

DURING THE DAY SATURDAY...EXPECT WIDELY SCATTERED SHOWERS TO DEVELOP
LATER IN THE DAY WITH AFTERNOON HEATING. LAKE SHADOWS SHOULD KEEP
THIS ACTIVITY AWAY FROM KBUF AND KART...WITH BETTER CHANCES INLAND.

OUTLOOK...
SUNDAY THROUGH WEDNESDAY...VFR.

&&

.MARINE...
WINDS AND WAVES WILL REMAIN RATHER LIGHT/CALM TONIGHT. WEST TO
SOUTHWEST WINDS ARE EXPECTED TO FRESHEN ON SATURDAY BEHIND A
DEPARTING AREA OF LOW PRESSURE. THE WINDS ARE EXPECTED TO
INCREASE TO 15 TO 20 KNOTS SATURDAY AFTERNOON WITH WAVES
INCREASING TO 2-4 FEET ON LAKE ERIE AND THE EASTERN HALF OF LAKE
ONTARIO. IT IS POSSIBLE THE WINDS AND WAVES WILL INCREASE TO SMALL
CRAFT ADVISORY CRITERIA FOR SEVERAL HOURS DURING THE AFTERNOON AND
EARLY EVENING HOURS...ESPECIALLY AT THE EAST END OF BOTH LAKES
ERIE AND ONTARIO. GIVEN THE MARGINAL NATURE...WILL NOT HOIST ANY
FLAGS YET.

WITH COLD AIR ALOFT AND THE POTENTIAL FOR A FEW SHOWERS OVER LAKE
ERIE SATURDAY MORNING...CONDITIONS APPEAR FAVORABLE FOR WATERSPOUT
FORMATION ON LAKE ERIE. FORECAST CONDITIONS FIT INTO THE UPPER LOW
PORTION OF THE SZILAGYI WATERSPOUT NOMOGRAM FOR SATURDAY MORNING.
HAVE INCLUDED POTENTIAL IN THE GRIDS/NSH FOR LAKE ERIE WITH THIS
UPDATE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...HITCHCOCK
SHORT TERM...JJP
LONG TERM...JJP
AVIATION...HITCHCOCK
MARINE...HITCHCOCK/JJP
Hazardous weather outlook, Jul 17, 10:00 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1000 PM EDT FRI JUL 17 2009

NYZ001>008-010>014-019>021-085-190200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1000 PM EDT FRI JUL 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-190200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1000 PM EDT FRI JUL 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF WATERSPOUTS ON LAKE ERIE SATURDAY MORNING. AN
UNSEASONABLY COOL AIRMASS WILL COMBINE WITH WARM MID SUMMER LAKE
ERIE WATER TEMPERATURES TO PRODUCE AN ENVIRONMENT FAVORABLE FOR
THE FORMATION OF WATERSPOUTS DURING THE MORNING. WATERSPOUTS WILL
BE MOST LIKELY IN AND NEAR RAIN SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-SLZ022-024-190200-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1000 PM EDT FRI JUL 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:24 AM EDTSpecial Marine WarningBUF27 min
Jul 18, 10:03 AM EDTSmall Craft AdvisoryBUF14 hr
Jul 18, 11:46 AM EDTSpecial Marine WarningBUF23 min
Jul 18, 3:48 PM EDTSpecial Marine WarningBUF57 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.